Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 10, NWS Morristown, TN

March 10, 20205 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Mar 10, 2020, 3:20 AM EDT for 5 counties in Tennessee. It took effect at Mar 10, 2020, 4:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2020, 3:20 AM EDT (07:20 UTC)
In effect from
Mar 10, 2020, 4:00 AM EDT
Expired
Mar 10, 2020, 3:11 PM EDT
In force
11 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS74 KMRX 100720
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
320 AM EDT Tue Mar 10 2020

TNZ041-043-072-074-087-101530-
/O.NEW.KMRX.WI.Y.0010.200310T0800Z-200310T2000Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
320 AM EDT Tue Mar 10 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
126 
WWUS74 KMRX 101520
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1120 AM EDT Tue Mar 10 2020

TNZ041-043-072-074-087-102000-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-200310T2000Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
1120 AM EDT Tue Mar 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...South winds 15 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and isolated power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
618 
WWUS74 KMRX 101911
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
311 PM EDT Tue Mar 10 2020

TNZ041-043-072-074-087-102015-
/O.CAN.KMRX.WI.Y.0010.000000T0000Z-200310T2000Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
311 PM EDT Tue Mar 10 2020

...WIND ADVISORY IS CANCELLED...

Wind gusts have fallen below advisory criteria. Winds will 
continue to gust upward of 30 to 35 mph for a few more hours 
above 3500 feet elevation before gusts subside completely.

$$

CDG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 10, 1:38 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 10, 1:38 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
138 AM EDT Tue Mar 10 2020

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

Forecast is on track this evening. Made minor changes to hourly
temperatures and dewpoints to better line up with trends. Cloud
cover continues to increase as upper level ascent increases ahead
of a disturbance. Light showers will be possible overnight tonight
associated with warm air advection but expect coverage to be
isolated as the boundary layer is still dry with nearly 20 degree
dewpoint depressions. Better chances of showers will occur on
Tuesday as a 100 knot upper level jet begins to impinge on the
area. Will send out a fresh ZFP shortly.

Diegan

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR conditions will slowly deteoriate today into this evening as a
short-wave and associated frontal boundary moves across the
region. Periods of showers can be expected at the TAF sites. There
is a slight chance of thunder at CHA and TYS.

Winds will be breezy out of the southwest at 10 to 20kts at TYS.

Plenty of boundary layer moisture this evening/tonight will keep
low clouds across the area with patchy fog development.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             67  53  70  55  71 /  90  50  50  50  50
Knoxville McGhee Tyson Airport, TN  65  51  67  52  70 /  80  60  40  40  50
Oak Ridge, TN                       65  49  67  51  69 /  80  50  40  40  50
Tri Cities Airport, TN              64  48  64  47  68 /  60  60  30  30  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Mar 9, 2:58 PM EDT, 12 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
258 PM EDT Mon Mar 9 2020

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-101900-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
258 PM EDT Mon Mar 9 2020 /158 PM CDT Mon Mar 9 2020/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

Nearby

Wind Advisories in Tennessee, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.